our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-20-2012, 12:09 AM   #1
chocojulie
 
Join Date: Mar 2012
Posts: 11
SSRI and Benzos.. Please read..

I started taking Bromazepam and Xanapam(Benzodiazepine) with Lexapro(SSRI) two years ago for post natal depression.
I've quit taking Benzos as the doctor prescribed that way a year ago. He suggested weaning from xanapam(0.25mg to 0.125mg) and the bromazepam(1.5mg to 0.75mg).
I was functioning totally fine taking only Lexapro(SSRI) without benzos.
So It's been about a year since I quit Benzos and now I continue taking Lexapro. I've been weaning lexapro slowly from 5mg to 2.5mg.
I am experiencing some withdrawals that seems to get worse.
I've read some thread here that some people say it is better to quit SSRIs first and then the benzo.
I am quite scared to know this information.. I've already quit benzos a year ago. Should I go back taking them and wean Lexapro or just keep going with tapering Lexapro with out benzos??
I don't feel like doing this whole thing again from the beginning. Please help!!!

Also i am very concerned with high intraocular pressure since i started my taper. Does anyone have the same problem?? Ive got some medication to lower the pressure from an eye doctor. Will this withdrawal get better??
(I am not a good English speaker.. Please understand my bad writing...)
chocojulie is offline   Reply With Quote
Old 04-20-2012, 01:23 AM   #2
Glaucus
 
Join Date: Apr 2010
Posts: 82
Re: SSRI and Benzos.. Please read..

If you have recovered completely form taking the benzos (which can have a very nasty withdrawal for some people) then it is a very bad idea to go back on them. Some people do better coming off the SSRI first, other people do better coming off the benzo first. There is no hard and fast rule. Some people also believe that the SSRI can mask some of the benzo withdrawal symptoms. In general the rule is to wait until you have recovered from one withdrawal before beginning another. You have done this, so you are doing the right thing.

You are almost certainly experiencing SSRI / lexapro withdrawal now. How much lexapro were you on? How quickly have you reduced the dose?
__________________
On SSRIs since 1991, following bad reaction to sinus operation. Benzo added in 2002 to overcome insomnia caused by effexor. Cold turkey detox from 2mg clonazepam Jan 09. Was on 75mg effexor and 10mg lexapro, crossed over to 30mg citalopram in Nov 09, tapered to zero mg 4 Dec 2010.
Glaucus is offline   Reply With Quote
Old 04-20-2012, 04:58 AM   #3
scotty
Administrator
 
scotty's Avatar
 
Join Date: Feb 2004
Location: new jersey
Posts: 48,845
Re: SSRI and Benzos.. Please read..

No, do not start benzos again, that just adds more to the mix. Stay the course and it will improve. If you're concerned about your eyes, then see the eye doctor for a check, but withdrawal isn't known for increasing intraocular pressure.
__________________
AKA Laurie

"Faith is taking the first step even when you don't see the whole staircase."
MLK
scotty is offline   Reply With Quote
Old 04-20-2012, 05:57 AM   #4
PaxilDream
 
PaxilDream's Avatar
 
Join Date: Sep 2007
Posts: 510
Re: SSRI and Benzos.. Please read..

I agree. Stay away from the benzo's and just work slowly with your SSRI and wean off. You may be in a simular boat that I was in. I came off Xanax that I was taking for a year at the tune of 1mg a night and had little problem with it. I only noticed about a week of discomfort that was all physical. Now the SSRI that has been a nightmare!! In the beginning of withdrawal I went into this confusion stage where I wasn't sure what was causing anythign I was going on and though was it still xanax I didn't notice, diabetes, testosterone, high cholesteral, or something they missed??? Ultimatley I finally got over the constant worrying thoughts and searching for other reasons for my withdrawal. Its tough but that's what were here for.
PaxilDream is offline   Reply With Quote
Old 04-22-2012, 02:43 AM   #5
chocojulie
 
Join Date: Mar 2012
Posts: 11
Re: SSRI and Benzos.. Please read..

Quote:
Originally Posted by luke View Post
If you have recovered completely form taking the benzos (which can have a very nasty withdrawal for some people) then it is a very bad idea to go back on them. Some people do better coming off the SSRI first, other people do better coming off the benzo first. There is no hard and fast rule. Some people also believe that the SSRI can mask some of the benzo withdrawal symptoms. In general the rule is to wait until you have recovered from one withdrawal before beginning another. You have done this, so you are doing the right thing.

You are almost certainly experiencing SSRI / lexapro withdrawal now. How much lexapro were you on? How quickly have you reduced the dose?
Thank you for your reply^^ I am on 2.7mg of lexapro.. I've reduced 10% at a time every 3~5weeks. The problem is that I have had this blurred vision problem since I started weaning Lexapro. I think this is because of the withdrawal from Benzos?? I have weaned Lexapro for about 7months now.
I kept weaning even though I had this problem. The symptom of my blurred vision was manageable.. It doesn't fully go away though. Would that be okay to keep going on my taper?
I am scared of my vision becoming blurry for gooood !!!=(
chocojulie is offline   Reply With Quote
Old 04-22-2012, 02:51 AM   #6
chocojulie
 
Join Date: Mar 2012
Posts: 11
Re: SSRI and Benzos.. Please read..

Quote:
Originally Posted by scotty View Post
No, do not start benzos again, that just adds more to the mix. Stay the course and it will improve. If you're concerned about your eyes, then see the eye doctor for a check, but withdrawal isn't known for increasing intraocular pressure.
Thank you Scotty. I went to see an eye dotor. I've also got a check up for glaucoma. Fortunately nothing wrong with my eyes... but he suggested me to have a check up for glaucoma once a year.
I am also suffering from blurred vision since I started weaning Lexapro.
I didn't taper fast at all. 10% reduction every 3~5weeks.
I just tried to ignore this problem and kept going on my taper schedule.
I am down to 2.7mg of Lexapro. I still do have blurred vision.. =(
kinda scared this will stay forever.. I am also thinking that this problem is due to Benzo Withdrawal. Should I just try to ignore this symptom and stay with my taper OR go back up to 5mg(Lexapro) where I started???
People say decrease the dose when the symptoms subside but it never went away in my case except the dizziness and brain zaps.
This eye problem is bothersome but it is managable.. Any advice on what I should do?
chocojulie is offline   Reply With Quote
Old 04-22-2012, 02:58 AM   #7
chocojulie
 
Join Date: Mar 2012
Posts: 11
Re: SSRI and Benzos.. Please read..

Quote:
Originally Posted by PaxilDream View Post
I agree. Stay away from the benzo's and just work slowly with your SSRI and wean off. You may be in a simular boat that I was in. I came off Xanax that I was taking for a year at the tune of 1mg a night and had little problem with it. I only noticed about a week of discomfort that was all physical. Now the SSRI that has been a nightmare!! In the beginning of withdrawal I went into this confusion stage where I wasn't sure what was causing anythign I was going on and though was it still xanax I didn't notice, diabetes, testosterone, high cholesteral, or something they missed??? Ultimatley I finally got over the constant worrying thoughts and searching for other reasons for my withdrawal. Its tough but that's what were here for.
Oh.. I totally felt the same.. I am in confusion right now =(. I try to calm myself and think positive.. I've already quit benzo (It can be considered CT) like a year ago. I definately don't want to go back on it... awww..
but weaning off SSRI(Lexapro) isn't easy either. I think I am experiencing benzo withdrawal with SSRI withdrawal.
chocojulie is offline   Reply With Quote
Old 04-23-2012, 10:45 AM   #8
Kay2020
 
Join Date: Apr 2011
Location: Chicago, Il.
Posts: 881
Re: SSRI and Benzos.. Please read..

I am quitting the Lexapro first then the benzo. The reason I made this decision was I thought the benzo was the most "harmless" and the Lexapro was the most harmful. I had no idea there was a benzo withdrawal until I was already in the tapering process of Lexapro. Needless to say I have to go through this again!
__________________


Kay2020 is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 01:47 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.